Jump to content
Sign in to follow this  
maryquitecontrary

Despair About Loss Of Personality After Effexor

Recommended Posts

Hi, I'm a long time depression sufferer who has recently changed meds from Effexor(only on Effexor 4 months on paxil 20 years in a row before that) to zoloft. When I started withdrawing from effexor even before I started zoloft I went into complete anhedonia and basically was dead inside and felt like a shell of a person with a blank mind. I was almost mute at times. after three months of this and transitioning to zoloft I started feeling a little better after my doc added 5 mg. of abilify. Problem is I am not totally back. I still am just responding to life, I have no spark, I rarely start conversations and feel like I have lost the real me. I use to be talkative, fun and outgoing despite my struggles, now I feel like a zombie, just walking through life. I can't even go out to eat with my husband or spend long amounts of time with people as I literally can't think of anything to say. I am desperate and in complete anguish over this. I need the old me back.Has anyone else had this happen to them? I don't feel depressed per se, but deadened. I swear it was the effexor that caused this but my doc doesnt think so. She thinks it is somehow related to menopause. I am on HRT (hormone replacement) and so wonder how this is effecting me. Regardless, I really am in complete despair. Does anyone think going on cymbalta or well butrin might help? any ideas, support welcome

 

 

Maryquitecontrary

 

Share this post


Link to post
Share on other sites

Hi Mary, extremely sorry you've been going through this. I 'feel' like you described from just depression right now, so you have my full sympathies.

I just wanted to point out, that it's possible what you've been experiencing could be down to withdrawal from long term paxil use. My best friend had an extremely difficult 'protracted withdrawal' after long term paxil use also, with the worst of the symptoms appearing several months after stopping them. Anhedonia for one is a very common symptom after stopping the same SSRI after many years of use. Sometimes some withdrawal symptoms are covered up by starting another AD, but others not. If you bring this up with your doc, it will most likely be dismissed, but believe me it's a very real thing; I've seen it first-hand and there is much information on it now. The good news is that if it is related, things should improve but unfortunately it could take quite a while.

Obviously I cannot say this is what's happened to you, but it seems far more plausible than the relatively short term effexor use. These are just my thoughts but thought you should be made aware this possibility. Have you had any other symptoms such as 'brain zaps' or insomnia?

Hope things get better soon :)

Share this post


Link to post
Share on other sites

Thank you so much for this reply and I actually thought about this as I was typing it. It could be a combination of the both or just paxil withdrawal in general. Fortunately I have not had the brain zaps or any other physical withdrawal symptoms thank god, but probably saved from this because of getting on another anti depressant.. thanks so much though, good insight! 

Share this post


Link to post
Share on other sites

Welcome :)

Again- I'm no doc; just going on real experiences and things I've read. There actually used to be a very busy website devoted to this called paxilprogress, where you would have found many similar stories as you're own, but it doesn't exist now. There is another website similar which I'll PM you if you like. Don't want to on here in case folk end up scaring themselves. Ignorance is bliss etc.

The problem is some docs dismiss this problem and often say 'it's the illness returning'. There is such a body of evidence against seroxat/effexor withdrawal difficulties that most of them are unable to deny such issues. The problem is there's nothing that really on its own that can be done to help, other than letting time do its thing. The fact your sleeping okay is a good thing at least. I know where you're at with the anhedonia though; it's hell.

Share this post


Link to post
Share on other sites

Hi Mary, sorry you are going through such a difficult time.  I am also guessing it's the withdrawl symptoms. 

Share this post


Link to post
Share on other sites

Hi there.... I am also experiencing this and am a mother- it is breaking me down, and last night my daughter asked me if I ever laughed anymore.... I don't.  I feel so bad for her that I am like an empty shell... I want to know if you have improved?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...